Hi. I had my thyroid removed due to stage 1 thyroid cancer. Ablation was Sept 2009. I am currently taking 137mcg of Synthroid, but notice some symptoms of Hypothyrodism. My blood work, according to my doctor is perfect T3, Free 381 T4, Free 1.6, TSH 3rd generation 0.12 (indicates hyper). He wants me to stay on the same dose.
I am wondering if combining Synthroid with a T3 supplement (cytomel???) would help eliminate some of the hypothyroid symptoms I am having?
I am only 49 and in menopause; hot flashes, sweating and can't lose weight. Can these too be related to hypothyrodism? How can I tell? What can help all around
What are the lab ranges for the Free T3 and Free T4? Each lab uses different reference ranges; therefore, without the ranges used by your specific lab, it's hard to tell where you fall within the ranges.
Hot flashes and sweating can also be symptoms of being hyper, as well as symptoms of menopause, and not everyone is guaranteed to lose weight when hyper. What other symptoms, if any, do you have? Don't forget that symptoms of hyper and hypo can mimic each other.
You are in good ranges for your Free T4 and Free T3, and do not have a conversion issue from what I see. If you did have a conversion issue your Free T3 level would be low normal range or worse.
Cytomel is not a supplement....it is a prescribed T3 medicine. I am on both Synthroid and Cytomel due to conversion problems.
Personally I would look at the menopause situation.....have you had your progesterone and estrogen levels checked? A 1 day blood draw will not show what is going on. I just completed a salive 1 month hormone panel.
I use a natural progesterone cream which helps with my menopause symptoms.
Also make sure you are supporting your adrenals with Vit B complex and Vit C.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.